This can be one of the GERD sensations and symptoms. It's not always heartburn as the esophagus is long and can send some non-descript feelings along its length when it's irritated such as pain, lump in throat, tightness, nausea, "flutter," etc. Drugs and food can affect the sphincter and allow stomach acid to backflow from the stomach to irritate the lower esophagus. Read up on all the preventive measures for GERD, and if that doesn't help, you may need a PPI (proton pump inhibitor). When, what and how much we eat is a big factor as are drugs and alcohol. Although, if you have a hiatal (hiatus) hernia (very common), that too can cause GERD. Read up on that too. It a good idea to talk with your doctor and have him/her check your thyroid output and feel it since your thyroid gland is in the spot you describe. It's important to make sure you don't have an enlargement that could be causing a sensation there.
Thank you for the response. i''ve been on Prevacid for 13 yrs and others prior to that. i figured it was my GERD but i am getting blood work done this week and they thyroid test is one of them.
It could be GERD, but please have your doctor feel your thyroid gland and make sure it's not enlarging. I certainly don't want to alarm you, but it's a common spot for a cancer to get started and I'm not sure that the thyroid output blood test will suffice. Since this seems to be a new symptom after 13 years, it's best to be sure that it's not something more serious than GERD.